Thunderstorm Wind, Limestone
- When
- July 1, 11:45 AM CST
- Where
- Limestone County, Mt Rozell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.930, -87.130
Thunderstorm winds blew down trees.
An organized complex of strong to severe thunderstorms tracked southeast through north Alabama during the early through mid afternoon hours. Several of the thunderstorms produced damaging winds taking down trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
An organized complex of strong to severe thunderstorms tracked southeast through north Alabama during the early through mid afternoon hours. Several of the thunderstorms produced damaging winds taking down trees and power lines. In northeast Alabama, a cluster of thunderstorms merged over the town of Fort Payne dumping up to around 4 inches of rain on the Big Wills Creek basin producing the fourth highest crest to date and significant flash flooding and damage. In addition, there were two reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 1, 8:51 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 951 AM CDT SUN JUL 1 2007 .MESOSCALE UPDATE... ANOTHER POTENTIALLY ACTIVE DAY IS AHEAD...WITH MAIN CONVECTIVE THREATS DOWNBURSTS. CURRENT SFC OBS INDICATE DEW POINTS IN THE L70S ACROSS OUR FORECAST AREA...WITH TEMPS ALREADY CLIMBING WELL INTO THE L-M80S. MCS OVER WESTERN-MIDDLE TN IS DECAYING SOMEWHAT WITH WARMING TOPS. SFC OUTFLOW BOUNDARY EXTENDS FROM WEST OF THE NASHVILLE METRO THROUGH NORTHERN MS. 2HR PRESSURE CHANGES INDICATE THAT THIS BOUNDARY LIKELY WILL SLOW OR STALL JUST TO OUR NW...AND SHOULD BE ONE FOCUS FOR ORGANIZED CONVECTION. 12Z MORNING SOUNDING STILL DENOTE STRONG POTENTIAL CAPE DEVELOPING THIS AFTERNOON WITH NO CAP TO SPEAK OF. AT KOHX...VWP SHOWS A BIT MORE MID TO UPPER LEVEL W-NW FLOW WHICH MAY LEND TO INCREASED STORM RELATIVE AND LONGER STORM LIFE SPANS THAN WEVE SEEN IN PREVIOUS DAYS...AT LEAST WITH STORMS IN TN. ALSO...A DRY POCKET AT 7H SHOWS UP...WHICH HAS LOWERED THE WBZ HEIGHT CONSIDERABLY AT THIS LOCATION. STILL LOOKING FOR WINDS TO BE MAIN THREAT THOUGH. LOCALLY...FAIRLY RANDOM CONVECTION SHOULD BUBBLE UP FAIRLY EASILY 17-19Z...WITH NO DEFINITIVE BOUNDARIES NOTED IN OBS NETWORK. VFR AC HAS DEVELOPED OVERHEAD WHICH MAY LIMIT TEMP CLIMB JUST A BIT...BUT BASED ON PAST FEW DAYS...HAVE GONE AHEAD AND RAISED MAXES A COUPLE NOTCHES. AFTERNOON MU-CAPES SHOULD EXCEED 3500 J/KG IN A FEW LOCATIONS GIVEN DEW POINTS IN THE L70S. NOT CERTAIN A SEVERE WATCH WILL BE NEEDED...BUT AREA RESIDES ON NORTHERN FRINGE OF SPC DAY 1 SLIGHT RISK...WHICH LOOKS GOOD. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 430 AM CDT SUN JUL 1 2007 ALZ001>010-016-TNZ076-096-097-011800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 430 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND PERSIST WELL INTO THE EVENING HOURS. LIKE PREVIOUS DAYS...SEVERAL STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED...WITH THE PRIMARY THREAT FROM THESE STORMS BEING GUSTY OR DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TYPICAL ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WORK WEEK. A STRONGER THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS CANNOT BE RULED OUT ON ANY OF THESE DAYS...BUT WIDESPREAD STRONG TO SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1110 AM CDT SUN JUL 1 2007 ALZ001-002-011700- COLBERT-LAUDERDALE- 1110 AM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL NOON CDT... AT 1108 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR PINEFLAT...OR 9 MILES NORTH OF IUKA...MOVING EAST AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATERLOO. WRIGHT. IF ON OR NEAR PICKWICK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1205 PM CDT SUN JUL 1 2007 ALZ001-002-011745- COLBERT-LAUDERDALE- 1205 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 1245 PM CDT... AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS MOVING INTO THE ALERT AREA. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THE STRONGEST STORMS. PEOPLE IN COLBERT AND LAUDERDALE COUNTIES...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND TAKE APPROPRIATE SHELTER NOW. IF ON OR NEAR PICKWICK AND WILSON LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1208 PM CDT SUN JUL 1 2007 ALZ004-011745- LAWRENCE- 1208 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 1245 PM CDT... AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF TOWN CREEK...OR 13 MILES NORTHWEST OF MOULTON...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NE SMITH. HATTON. LANDERSVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1241 PM CDT SUN JUL 1 2007 ALZ006-011830- MADISON- 1241 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 130 PM CDT... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTSVILLE...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN CENTRAL MADISON COUNTY...INCLUDING THE CITY OF HUNTSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA. KULA
The Northeast Alabama radar (KHTX), 95 km away, was scanning. The volume nearest the first event began at 17:45 UTC.
9 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm winds blew down trees.
Thunderstorm winds blew down a tree.
Thunderstorm winds blew down a tree on North Clinton Street in Athens.
Thunderstorm winds downed numerous trees and power lines througouth the city of Decatur. Power outages resulted, one which affected around 14,000 residential customers.
Quarter sized hail was reported.
Thunderstorm winds tore a roof off of a convenience store.
Thunderstorm winds blew down trees along highway 91 about 1 mile south of Holly Pond.
Thunderstorm winds tore a portion of a porch from a home.
Thunderstorm winds blew down several small trees.
Thunderstorm winds damaged a roof of a residence.
Nickel sized hail was reported.
An intense thunderstorm produced intense rainfall leading to flash flooding in the Big Wills Creek basin in western Fort Payne. Rainfall amounts of 1.5 to as much as 4.1 inches of rainfall were measured in the vicinity, much of it falling in just a 30 minute period. The U.S.G.S. river gage along Big Wills Creek west of Fort Payne registered it's 4th highest crest to date at 11.47 feet. Water backed up and flooded several businesses along Highways 35 and 11 causing considerable damage. Several cars became submerged in water. One home and a dental business also sustained substantial water damage on the lowest floors of the locations. A local paving company was in the process of completing a large drainage project in the Fort Payne, Alabama area and the flood waters produced an extensive amount of damage to their project.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49936, 49937, 49938, 49939, 49934, 49940, 49941, 49942, 49943, 49944, 49935, 49933.